Alert archive / Mississippi / Special Weather Statements in 2018
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Dec 27, 2018, 1:08 PM CST for Noxubee County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2018, 1:08 PM CST (19:08 UTC)
- Expired
- Dec 27, 2018, 2:00 PM CST
- In force
- 52 min
- Issued by
- NWS Jackson, MS
County Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 466 m²/s²
- 0-3 km storm-relative helicity
- 893 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
557 WWUS84 KJAN 271908 SPSJAN Special Weather Statement National Weather Service Jackson MS 108 PM CST THU DEC 27 2018 MSZ031-033-038-039-045-046-272000- Lowndes MS-Kemper MS-Oktibbeha MS-Neshoba MS-Winston MS-Noxubee MS- 108 PM CST THU DEC 27 2018 ...A STRONG THUNDERSTORM WILL AFFECT NOXUBEE...NORTHWESTERN KEMPER... SOUTHEASTERN OKTIBBEHA...EASTERN WINSTON...NORTHEASTERN NESHOBA AND SOUTHERN LOWNDES COUNTIES UNTIL 200 PM CST... At 106 PM CST, Meteorologists were tracking strong thunderstorms along a line extending from 6 miles east of Betheden to Forestdale. Movement was northeast at 45 mph. Winds in excess of 40 mph will be possible with these storms. Strong thunderstorms will be near... Oktoc around 120 PM CST. Brooksville and Crawford around 125 PM CST. Gholson around 130 PM CST. Columbus, Macon and Paulette around 150 PM CST. Cooksville around 155 PM CST. Prairie Point around 200 PM CST. Other locations impacted by these storms include Shuqualak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3293 8835 3273 8897 3332 8892 3347 8828 TIME...MOT...LOC 1906Z 236DEG 38KT 3319 8883 3278 8894 $$ DC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Dec 27, 12:05 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Dec 27, 12:05 PM CST, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1205 PM CST Thu Dec 27 2018
.UPDATE...
Updated for 18Z aviation discussion
&&
.AVIATION...
18Z TAF discussion:
The line of the storms were moving through the area, so trying to
capture the gradient winds and thunderstorms winds/heavy rain.
Rain should move into HBG/GTR/MEI within the next hour-hour and a
half. Heavy rain will take visibilities down to to IFR-LIFR
conditions for short periods...then MVFR conditions will prevail
across the area through about 6z. Waves of rain will continue for
most sites except GLH/GWO not sure how intense at this time. Taper
off the rain around midnight in the the east, may look at updating
before the next TAF issuance.
&&
.DISCUSSION...
Today and Tonight: Starting out early this morning, a low
pressure system lifting from the TX Panhandle into the Midwest
will keep a tight pressure gradient and mid-level height gradient
across our forecast area. This pattern will see continued strong
warm, moist advection through the afternoon and evening until the
associated cold front pushes into our region. Gusty winds
overnight have mostly been in the 20 to 25 mph range, however a
gust or two as high as 40 mph have been measured tonight. A Wind
Advisory remains in place through 6 PM this evening for areas
mostly likely to see gusts over 40 mph during the day, however
expect most of the highest gradient wind gust potential to be
focused this morning through early in the afternoon before the
focus turns to possibly severe thunderstorms.
Surface-based instability will be minimal to start the day, since
low clouds will limit daytime heating. But with ongoing warm
advection, a surge of temps and dewpoints around 65 degrees will
spread north from the Gulf Coast toward the Interstate 20 corridor
through the day. In this more unstable airmass, strongly sheared
thunderstorms will be capable of producing damaging wind gusts and
possibly a few brief tornadoes. Poor low-level lapse rates will
be a limiting factor for tornadoes, but marginal instability and
strong shear warrant the Slight Risk. North of the Interstate 20
corridor, isolated stronger to marginally severe thunderstorms
will still be possible; however the primary threat will be
damaging wind gusts especially if higher winds off the surface can
be mixed down by strong showers and storms.
Lastly, it must be noted that anomalously high atmospheric
moisture will be advected northward ahead of the front, increasing
the possibility for high rainfall rates and flash flooding.
Forecast PWAT values in excess of 1.5 inches are near the
climatological max for this time of year, and the combination of
instability and lift will result in efficient rainfall producing
showers and storms. The flash flooding threat will be greatest -
an Elevated Risk - for areas south and east of the Natchez Trace,
or from roughly Natchez northeast through the Golden Triangle and
through the Pine Belt. These areas have the greatest chance of
seeing more than one round of heavy rain through tomorrow morning.
There is a Flash Flood Watch in effect from Noon today through 6
AM Friday for these areas as well. Elsewhere, average rainfall
totals will be less, and the threat for Flash Flooding will be
Limited. /NF/
Friday through Wednesday: Mostly wet with warmer than normal
temperatures will be the rule. Friday morning as the first low
pressure system pulls away to the northeast, a second closed low
will be dropping over the Four Corners region. As a result, our
flow aloft will remain southwesterly and help stall the cold front
associated with the departing low pressure system. Model
consensus still suggests this cold front will stall just southeast
of our CWA Friday afternoon. The rain will taper off during the
afternoon and dry weather is expected Friday evening but, light
rain is expected back across our southern most zones before
sunrise Saturday. Models are in better agreement this run with the
evolution of this closed low and a disturbance rounding its base
that will help the precipitation spread north over our CWA
Saturday as it approaches.
Rain is expected back over our whole CWA again by Saturday
afternoon. Rain chances will continue over most of our CWA til New
Years Day when the northwest may see a brief end to the rain
before rain chances expand back across our whole CWA Wednesday.
Essentially, this second low pressure system will take until
Sunday night to lift out to the northeast and drop a trailing cold
front into our CWA Monday. The rain will end in the wake of the
cold front but a broad upper level trough dropping over the
Rockies Monday will maintain our southwest flow aloft and help
stall the cold front across our southeast. This will result in
rain chances continuing across our southeast New Years Day. The
upper level trough axis looks to shift east across our CWA
Wednesday bringing an end to the wet weather pattern and cooler
temperatures Thursday. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 68 55 65 43 / 97 83 14 9
Meridian 67 61 68 46 / 91 100 47 11
Vicksburg 67 52 62 43 / 97 46 12 8
Hattiesburg 69 63 67 50 / 92 100 58 24
Natchez 70 52 63 44 / 93 53 13 15
Greenville 63 49 59 37 / 95 35 9 7
Greenwood 66 52 60 39 / 94 63 12 8
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 6 PM CST this evening for MSZ018-019-025>066-
072>074.
Flash Flood Watch through late tonight for MSZ030-031-033-038-
039-044>046-049>052-054>058-061>066-072>074.
LA...Wind Advisory until 6 PM CST this evening for LAZ007>009-015-016-
023>026.
AR...Wind Advisory until 6 PM CST this evening for ARZ074-075.
&&Hazardous weather outlook, Dec 27, 9:05 AM CST, 4 hours 3 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 905 AM CST Thu Dec 27 2018 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>029-034>037-040>043- 047-281515- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery- Webster-Washington-Humphreys-Holmes-Attala-Issaquena-Sharkey- Yazoo-Madison MS-Warren- 905 AM CST Thu Dec 27 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwestern portions of central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through 6 PM FLOODING THREAT...Limited TIMING...Today NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Isolated severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ032-281515- Choctaw- 905 AM CST Thu Dec 27 2018 This hazardous weather outlook is for Choctaw County, Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through 10 PM. FLOODING THREAT...Limited TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Isolated severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ031-039-045-046-050>052-058-281515- Lowndes-Noxubee-Neshoba-Kemper-Scott-Newton-Lauderdale-Clarke- 905 AM CST Thu Dec 27 2018 This hazardous weather outlook is for eastern portions of central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through 10 PM FLOODING THREAT...Elevated TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Isolated severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely and some roads could be flooded or closed, with rainfall totals near 3 to 5 inches possible. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ030-033-038-044-281515- Clay-Oktibbeha-Winston-Leake- 905 AM CST Thu Dec 27 2018 This hazardous weather outlook is for northeastern portions of central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through 10 PM FLOODING THREAT...Elevated TIMING...This Afternoon through early this evening NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Isolated severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely and some roads could be flooded or closed, with rainfall totals near 3 to 5 inches possible. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. LAZ023>026-MSZ048-053-059-060-281515- Franklin LA-Catahoula-Tensas-Concordia-Hinds-Claiborne-Jefferson- Adams- 905 AM CST Thu Dec 27 2018 This hazardous weather outlook is for portions of northeast Louisiana, and southwestern portions of central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Through 6 PM FLOODING THREAT...Limited TIMING...Today NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a few tornadoes will be possible. (https://www.weather.gov/images/jan/graphicast/1.png) Localized flash flooding is possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ049-054-281515- Rankin-Copiah- 905 AM CST Thu Dec 27 2018 This hazardous weather outlook is for Rankin and Copiah counties. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Through 6 PM FLOODING THREAT...Elevated TIMING...Mainly Today NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a few tornadoes will be possible. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely and some roads could be flooded or closed, with rainfall totals near 3 to 5 inches possible. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ061-281515- Franklin MS- 905 AM CST Thu Dec 27 2018 This hazardous weather outlook is for Franklin County Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Through this afternoon FLOODING THREAT...Elevated TIMING...Today NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a few tornadoes will be possible. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely and some roads could be flooded or closed, with rainfall totals near 3 to 5 inches possible. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ055>057-062>066-072>074-281515- Simpson-Smith-Jasper-Lincoln-Lawrence-Jefferson Davis-Covington- Jones-Marion-Lamar-Forrest- 905 AM CST Thu Dec 27 2018 This hazardous weather outlook is for portions of southern and southeastern portions of central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Through 10 PM FLOODING THREAT...Elevated TIMING...Today through Tonight NON-THUNDERSTORM WINDS THREAT...Elevated TIMING...Today Severe thunderstorms are possible today. Damaging wind gusts will be the primary hazard, but a few tornadoes will be possible. (https://www.weather.gov/images/jan/graphicast/1.png) Areas of flash flooding are likely and some roads could be flooded or closed, with rainfall totals near 3 to 5 inches possible. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) Non-thunderstorm wind gusts of up to 40 mph will be possible through this afternoon. A few downed trees and power lines are possible, especially where the soil is saturated following recent rainfall. Travel will also be difficult for those in high profile vehicles. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. *NON-THUNDERSTORM WINDS* Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph or greater. Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph. Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph. Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Dec 27, 12:30 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1230 PM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM NON-TSTM WND DMG 1 SW BYWY 33.43N 89.26W
12/27/2018 CHOCTAW MS EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON THE NATCHEZ TRACE.
&&
JCSpecial weather statement, Dec 27, 12:54 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
1254 PM CST THU DEC 27 2018
MSZ030-031-033-271945-
Lowndes MS-Oktibbeha MS-Clay MS-
1254 PM CST THU DEC 27 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN OKTIBBEHA...CLAY AND
LOWNDES COUNTIES UNTIL 145 PM CST...
At 1254 PM CST, Meteorologists were tracking strong thunderstorms
along a line extending from near Trebloc to near Craig Springs.
Movement was northeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Sessums around 110 PM CST.
Tibbee around 120 PM CST.
Bent Oak around 125 PM CST.
Waverly around 130 PM CST.
Columbus around 135 PM CST.
Columbus AFB around 140 PM CST.
Steens around 145 PM CST.
Other locations impacted by these storms include Artesia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3346 8829 3332 8893 3376 8895 3376 8893
3381 8893 3381 8872 3368 8872 3368 8850
3367 8849 3366 8852 3365 8851 3366 8850
3367 8842 3369 8839 3369 8837 3372 8833
3374 8833 3374 8825
TIME...MOT...LOC 1854Z 245DEG 37KT 3378 8890 3333 8888
DCLocal storm report, Dec 27, 1:01 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM NON-TSTM WND DMG 2 WSW COLUMBUS 33.49N 88.43W
12/27/2018 LOWNDES MS BROADCAST MEDIA
A TREE WAS UPROOTED ALONG 3RD STREET SOUTH
FROM GRADIENT WINDS.
&&
JCLocal storm report, Dec 27, 1:05 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
105 PM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM NON-TSTM WND DMG 1 SW WEST POINT 33.60N 88.66W
12/27/2018 CLAY MS EMERGENCY MNGR
A TREE WAS BLOWN DOWN WHICH CAUSED A POWER
OUTAGE NEAR LITTLE STREET IN WEST POINT.
&&
JCLocal storm report, Dec 27, 1:07 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
107 PM CST THU DEC 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 AM TSTM WND DMG 1 NW BELZONI 33.19N 90.49W
12/27/2018 HUMPHREYS MS LAW ENFORCEMENT
MULTIPLE TREES DOWN.
&&Special weather statement, Dec 27, 1:08 PM CST, 0 minutes before
Special Weather Statement National Weather Service Jackson MS 108 PM CST THU DEC 27 2018 MSZ031-033-038-039-045-046-272000- Lowndes MS-Kemper MS-Oktibbeha MS-Neshoba MS-Winston MS-Noxubee MS- 108 PM CST THU DEC 27 2018 ...A STRONG THUNDERSTORM WILL AFFECT NOXUBEE...NORTHWESTERN KEMPER... SOUTHEASTERN OKTIBBEHA...EASTERN WINSTON...NORTHEASTERN NESHOBA AND SOUTHERN LOWNDES COUNTIES UNTIL 200 PM CST... At 106 PM CST, Meteorologists were tracking strong thunderstorms along a line extending from 6 miles east of Betheden to Forestdale. Movement was northeast at 45 mph. Winds in excess of 40 mph will be possible with these storms. Strong thunderstorms will be near... Oktoc around 120 PM CST. Brooksville and Crawford around 125 PM CST. Gholson around 130 PM CST. Columbus, Macon and Paulette around 150 PM CST. Cooksville around 155 PM CST. Prairie Point around 200 PM CST. Other locations impacted by these storms include Shuqualak. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3293 8835 3273 8897 3332 8892 3347 8828 TIME...MOT...LOC 1906Z 236DEG 38KT 3319 8883 3278 8894 DC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:40 PM CST | River Flood Warning | JAN | Neshoba | 14 days |
| Dec 26, 6:40 PM CST | River Flood Warning | JAN | Leake | 5 days |
| Dec 26, 6:42 PM CST | River Flood Warning | JAN | Attala, Holmes | 15 days |
| Dec 26, 8:58 PM CST | Special Weather Statement | JAN | Covington, Forrest, Jefferson Davis, Lamar, Marion | 47 min |
| Dec 27, 9:05 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 55 min |
| Dec 27, 9:43 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Sharkey, Warren, Yazoo | 47 min |
| Dec 27, 10:05 AM CST | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 40 min |
| Dec 27, 10:17 AM CST | Flash Flood Warning | JAN | Adams, Claiborne, Copiah, Franklin, Hinds, Jefferson and 1 more | 3 hr |
| Dec 27, 10:20 AM CST | Tornado Warning | JAN | Hinds, Madison, Yazoo | 55 min |
| Dec 27, 10:31 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 44 min |
| Dec 27, 10:40 AM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 65 min |
| Dec 27, 10:44 AM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 46 min |
| Dec 27, 11:09 AM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 51 min |
| Dec 27, 11:14 AM CST | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 46 min |
| Dec 27, 11:30 AM CST | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery | 45 min |
| Dec 27, 11:33 AM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| Dec 27, 11:37 AM CST | Flash Flood Warning | JAN | Copiah, Franklin, Jefferson, Lawrence, Lincoln, Simpson | 3 hr |
| Dec 27, 11:42 AM CST | Special Weather Statement | JAN | Grenada, Montgomery | 33 min |
| Dec 27, 11:53 AM CST | Severe Thunderstorm Warning | JAN | Attala, Leake | 37 min |
| Dec 27, 12:15 PM CST | Special Weather Statement | JAN | Choctaw, Oktibbeha, Webster | 45 min |
| Dec 27, 12:25 PM CST | Special Weather Statement | JAN | Neshoba, Winston | 50 min |
| Dec 27, 12:54 PM CST | Special Weather Statement | JAN | Clay, Lowndes, Oktibbeha | 51 min |
| Dec 27, 1:47 PM CST | Special Weather Statement | JAN | Covington, Jefferson Davis | 43 min |
| Dec 27, 1:50 PM CST | Special Weather Statement | JAN | Lowndes | 25 min |
| Dec 27, 1:53 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lamar, Lawrence, Lincoln, Marion and 3 more | 3 hr |
| Dec 27, 2:41 PM CST | Flash Flood Warning | JAN | Clarke, Jasper, Kemper, Lauderdale, Neshoba, Newton | 2 hr |
| Dec 27, 2:53 PM CST | Flash Flood Warning | JAN | Forrest, Jones, Lamar | 3 hr |
| Dec 27, 3:17 PM CST | Special Weather Statement | JAN | Jones | 28 min |
| Dec 27, 3:26 PM CST | Special Weather Statement | JAN | Clarke | 34 min |
| Dec 27, 4:56 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 64 min |
| Dec 27, 5:44 PM CST | Flash Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 4 hr |
| Dec 27, 8:36 AM CST | Special Weather Statement | JAN | Franklin | 24 min |
| Dec 27, 8:41 AM CST | Severe Thunderstorm Warning | JAN | Franklin, Madison, Richland, Tensas | 33 min |
| Dec 27, 8:44 AM CST | Tornado Warning | JAN | Franklin, Madison, Tensas | 29 min |
Nearby
Special Weather Statements in Mississippi, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.